Alert archive / Wisconsin / Small Craft Advisories in 2017

Small Craft Advisory 14, NWS Green Bay, WI

February 24, 2017

NWS Green Bay, WI issued this small craft advisory at Feb 24, 2017, 6:10 PM CST. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Feb 24, 2017, 6:10 PM CST (00:10 UTC)
Expired
Feb 25, 2017, 9:00 PM CST
In force
27 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

423 
WHUS73 KGRB 250010
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
610 PM CST FRI FEB 24 2017

...EXTENDED PERIOD OF GUSTY WINDS INTO THE WEEKEND...

.STRONG NORTHEAST WINDS WILL BACK TO THE NORTHWEST OVERNIGHT AS A
LOW PRESSURE MOVES AWAY FROM THE AREA. AN EXTENDED PERIOD OF 
GUSTY WINDS WILL CONTINUE INTO THE WEEKEND. LARGE WAVES WILL 
CONTINUE TONIGHT THEN SLOWLY DIMINISH ON SATURDAY.

LMZ541>543-250815-
/O.EXP.KGRB.GL.W.0004.000000T0000Z-170225T0000Z/
/O.NEW.KGRB.SC.Y.0014.170225T0010Z-170226T0300Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
610 PM CST FRI FEB 24 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 9 PM CST SATURDAY. 

* WINDS...NORTH TO 30 KNOTS...BACKING NORTHWEST OVERNIGHT. A FEW
  GALE FORCE GUSTS TO AROUND 35 KNOTS ARE POSSIBLE, ESPECIALLY
  THIS EVENING AND AGAIN OVERNIGHT INTO SATURDAY MORNING.

* WAVES...5 TO 8 FEET SUBSIDING TO 3 TO 6 FEET EARLY SATURDAY 
  MORNING THEN TO 1 TO 3 FEET BY SATURDAY EVENING. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

BERSCH
5 follow-up statements
751 
WHUS73 KGRB 250315
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
915 PM CST FRI FEB 24 2017

...GUSTY WINDS AND LARGE WAVES CONTINUE INTO SATURDAY...

.GUSTY NORTH WINDS WILL BACK TO THE NORTHWEST OVERNIGHT INTO
SATURDAY AS A LOW PRESSURE MOVES AWAY FROM THE AREA. ANOTHER 
PERIOD OF GUSTY WINDS IS EXPECTED ON SUNDAY. LARGE WAVES WILL 
CONTINUE TONIGHT THEN SLOWLY DIMINISH ON SATURDAY.

LMZ541>543-251115-
/O.CON.KGRB.SC.Y.0014.000000T0000Z-170226T0300Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
915 PM CST FRI FEB 24 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST
SATURDAY...

* WINDS...NORTH 10 TO 20 KTS BECOMING NORTHWEST TO 30 KNOTS
  OVERNIGHT. A FEW GALE FORCE GUSTS TO 35 KNOTS ARE POSSIBLE
  OVERNIGHT INTO SATURDAY MORNING, MAINLY NORTH OF STURGEON BAY. 

* WAVES...5 TO 8 FEET SUBSIDING TO 3 TO 6 FEET EARLY SATURDAY 
  MORNING THEN TO 1 TO 3 FEET BY SATURDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

BERSCH
940 
WHUS73 KGRB 251000
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
400 AM CST SAT FEB 25 2017

...GUSTY WINDS AND LARGE WAVES CONTINUE TODAY...

.GUSTY NORTHWEST WINDS WILL CONTINUE TO PRODUCE LARGE WAVES, THEN
SUBSIDE THIS EVENING.

LMZ541>543-251800-
/O.CON.KGRB.SC.Y.0014.000000T0000Z-170226T0300Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
400 AM CST SAT FEB 25 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* WINDS...NORTHWEST TO 30 KNOTS...WITH A FEW GALE FORCE GUSTS TO
  35 KNOTS THIS MORNING MAINLY NORTH OF STURGEON BAY. WINDS
  BECOMING WEST AND DIMINISHING TO 10 TO 15 THIS EVENING. WINDS
  INCREASING FROM THE SOUTHWEST ON SUNDAY.

* WAVES...3 TO 6 FEET...SUBSIDING 1 TO 3 FEET THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
255 
WHUS73 KGRB 251629
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1029 AM CST SAT FEB 25 2017

...GUSTY WINDS AND LARGE WAVES CONTINUE THROUGH EARLY TONIGHT...

.GUSTY NORTHWEST WINDS WILL CONTINUE TO PRODUCE LARGE WAVES, THEN
SUBSIDE LATER ON TONIGHT.

LMZ541>543-260030-
/O.CON.KGRB.SC.Y.0014.000000T0000Z-170226T0300Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
1029 AM CST SAT FEB 25 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* WINDS...NORTHWEST 15 TO 25 KTS. WINDS BECOMING WEST AND
  DIMINISHING TO 10 TO 15 LATER ON TONIGHT. WINDS INCREASING FROM
THE SOUTHWEST ON SUNDAY. 

* WAVES...3 TO 5 FEET...SUBSIDING 1 TO 3 FEET THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
686 
WHUS73 KGRB 252116
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
316 PM CST SAT FEB 25 2017

...GUSTY WINDS DIMINISHING TONIGHT...THEN ANOTHER PERIOD OF GUSTY
WINDS AND LARGE WAVES ON SUNDAY...

.GUSTY NORTHWEST WINDS WILL SLOWLY DIMINISH TONIGHT. THEN, GUSTY
SOUTHWEST WINDS ARE EXPECTED ON SUNDAY WHICH WILL PRODUCE LARGE 
WAVES ON LAKE MICHIGAN.

LMZ541>543-260300-
/O.CON.KGRB.SC.Y.0014.000000T0000Z-170226T0300Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
316 PM CST SAT FEB 25 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* WINDS...WEST 15 TO 25 KTS LATE THIS AFTERNOON DECREASING TO 10
  TO 20 KTS THIS EVENING...BACKING SOUTHWEST 15 TO 25 KTS TOWARD
  DAWN SUNDAY MORNING. SOUTHWEST WIND OF 15 TO 25 KNOTS WILL
  CONTINUE ON SUNDAY...WITH GUSTS TO 30 KNOTS POSSIBLE.

* WAVES...1 TO 3 FEET TONIGHT...BUILDING TO 4 TO 7 FEET SUNDAY
  MORNING. 

* ANOTHER SMALL CRAFT ADVISORY WILL BE NEEDED FOR SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

BERSCH
509 
WHUS73 KGRB 260306
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
906 PM CST SAT FEB 25 2017

...GUSTY SOUTHWEST WINDS AND LARGE WAVES LATE TONIGHT INTO 
SUNDAY...

.GUSTY SOUTHWEST WINDS ARE EXPECTED LATE TONIGHT INTO SUNDAY 
WHICH WILL PRODUCE LARGE WAVES ON LAKE MICHIGAN.

LMZ541>543-261115-
/O.EXP.KGRB.SC.Y.0014.000000T0000Z-170226T0300Z/
/O.NEW.KGRB.SC.Y.0015.170226T0900Z-170227T0300Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
906 PM CST SAT FEB 25 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 9 PM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL 
CRAFT ADVISORY, WHICH IS IN EFFECT FROM 3 AM TO 9 PM CST SUNDAY. 

* WINDS...WEST 10 TO 15 KNOTS LATE THIS EVENING...BACKING
  SOUTHWEST AND INCREASING TO 15 TO 25 KNOTS TOWARD DAWN SUNDAY
  MORNING. SOUTHWEST WIND OF 15 TO 25 KNOTS WILL CONTINUE ON
  SUNDAY...WITH GUSTS TO 30 KNOTS POSSIBLE.

* WAVES...1 TO 3 FEET TONIGHT...BUILDING TO 4 TO 7 FEET SUNDAY 
  MORNING. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

BERSCH

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Feb 24, 5:55 PM CST, 15 minutes earlier.

Area forecast discussion, Feb 24, 5:55 PM CST, 15 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
555 PM CST Fri Feb 24 2017

Updated aviation portion for 00Z TAF issuance

.SHORT TERM...Tonight and Saturday
Issued at 244 PM CST Fri Feb 24 2017

Main forecast concern to be on lingering snow amounts tonight as
the surface low pulls away, but the trailing mid-level shortwave
trough yet to pass through.

The 20z MSAS surface analysis showed the center of the storm now
over SW Lower MI with the shortwave trough still over the Upper
Midwest. The water vapor imagery did indicate the dry slot had
worked into eastern WI where the precipitation had changed mainly
to freezing drizzle or drizzle. Light snow stretched from the
central Plains into western Upper MI associated with the main
deformation zone.

The surface low will continue to track northeast into southeast
Ontario tonight, while the mid-level shortwave trough sweeps
across WI. Gradually cooler air associated with the trough should
keep precipitation type as all snow over central WI, while the
wintry mix of drizzle, freezing drizzle and snow over eastern WI
will eventually turn to all snow later this evening as the dry
slot exits to the east. Additional snow accumulations to be 2-3"
for central WI (local 4" over Vilas county with lake enhancement),
1-2" for eastern WI. Brisk north-northwest winds will persist
tonight which would bring some more drifting of the fresh snow.
Since the heavier snow and stronger winds have diminished, prefer
to downgrade the winter storm warning for central WI to a winter
weather advisory (except Vilas) and keep headlines intact for
eastern WI. Min temperatures will range from 10 to 15 degrees
north-central WI, to the lower 20s near Lake MI.

Light snow will likely linger over eastern WI into Saturday
morning, but additional accumulations would mainly be less than an
inch. Weak lake effect snow showers will also linger into Saturday
for Vilas county as trajectories are marginal in the morning
before becoming unfavorable Saturday afternoon as winds back more
to the west. Accumulations over Vilas county will also be an inch
or less. Otherwise, slowly improving conditions are expected by
Saturday afternoon as a ridge of high pressure builds toward the
western Great Lakes region. Central WI may be able to see some
afternoon sunshine, while eastern WI should remain mostly cloudy.
Max temperatures will be below normal for a change with readings
only in the lower to middle 20s north, middle to upper 20s south.

.LONG TERM...Saturday Night Through Friday
Issued at 244 PM CST Fri Feb 24 2017

As the mid level trough lifts out of the area a brief quiet
period is expected Sunday morning. A quick moving short wave then
rides through northern and central Wisconsin Sunday in the late
morning to evening. Colder temperatures aloft coupled with
temperatures in the middle thirties near the surface are expected
to keep precipitation in the form of snow with little accumulation
across the area.

An active weather pattern then continues in the middle of next
week although timing continues to be a bit messy. A broad upper
trough with accompanying surface low will bring in a large swath
of precipitation overnight Monday into Tuesday. Timing, exact
placement, and strength of the low are still variable, but
precipitation is expected to stay in the area through Tuesday
night. Current blended tracks of the low allow for sufficient
warming in the lower levels to bring in mixed precipitation and
rain through much of the afternoon before returning to snow
as colder cyclonic flow comes in behind the low overnight. Another
system will then follow this one as a clipper sets itself up to
arrive Thursday into Friday.

Near normal temperatures are expected for Sunday followed by a
slight warming ahead of the large trough and low pressure system,
then cooling into the end of the work week.
&&

.AVIATION...for 00Z TAF Issuance
Issued at 536 PM CST Fri Feb 24 2017

Surface low pressure will continue to track through lower Michigan
this evening, lifting northeast over southeast Ontario later
tonight. Expect primarily MVFR cigs/vsbys to continue through
tonight as either snow or as freezing drizzle this evening
changes to all snow across the entire region from west to east
tonight. In addition to the precipitation, windy conditions are
expected with a tight pressure gradient across the western Great
Lakes. The precipitation will gradually diminish from west to
east on Saturday as a ridge of high pressure builds into the
region. VFR conditions should return Saturday morning and continue
into Saturday night.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 6 AM CST Saturday for WIZ010>013-
018>022-030-031-035>040-045-048>050-073-074.

Winter Storm Warning until 6 AM CST Saturday for WIZ005.
&&

SHORT TERM.....Kallas
LONG TERM......Uhlmann
AVIATION.......Kurimski
Hazardous weather outlook, Feb 24, 2:48 PM CST, 3 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
248 PM CST Fri Feb 24 2017

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-252100-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
248 PM CST Fri Feb 24 2017

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Hazardous travel will continue tonight as snow and mixed
precipitation continues to impact the region. The precipitation
will be mainly snow across central Wisconsin, but areas of
freezing drizzle are possible. A mix of drizzle, freezing drizzle
and snow will turn to all snow later this evening across eastern
Wisconsin. Additional snow accumulations of 1 to 3 inches can be
expected with the higher values expected over north-central
Wisconsin.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

Hazardous travel conditions may persist into Saturday before snow
tapers off across most of the area.

Another storm system may impact the area during the early part of
the upcoming work week, but the amount of snow produced by that
system are highly uncertain. Current trends will carry this system
through Tuesday with a period of rain ahead of a change to snow
in the evening, but the timing may change as the system gets
closer.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to report snowfall amounts.

LMZ521-522-541>543-252100-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
248 PM CST Fri Feb 24 2017

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

A few gale force gusts may extend through tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

A few gale force gusts are possible from the northwest Saturday
morning.

Kallas/Uhlmann

In the hours before

Local storm report, Feb 24, 12:16 PM CST, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1216 PM CST FRI FEB 24 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     SNOW             ASHWAUBENON             44.46N 88.08W
02/24/2017  M3.9 INCH        BROWN              WI   OFFICIAL NWS OBS

            LGT SNOW CONTINUES.

&&

SAC
Local storm report, Feb 24, 12:59 PM CST, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1259 PM CST FRI FEB 24 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1257 PM     SNOW             WAUSAU                  44.96N 89.63W
02/24/2017  M5.5 INCH        MARATHON           WI   BROADCAST MEDIA

            VIA WSAW TV-7.

&&

SAC
Special weather statement, Feb 24, 4:47 PM CST, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Green Bay WI
447 PM CST Fri Feb 24 2017

WIZ010>013-018>022-030-031-035>040-045-048>050-073-074-250200-
Oneida-Forest-Florence-Northern Marinette County-Lincoln-Langlade-
Menominee-Northern Oconto County-Door-Marathon-Shawano-Wood-
Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
447 PM CST Fri Feb 24 2017

...HAZARDOUS DRIVING CONDITIONS DURING THE EVENING COMMUTE...

A mix of freezing drizzle and light snow is currently falling
across much of northeast Wisconsin late this afternoon. The
freezing drizzle is starting to accumulate on elevated surfaces
and area roadways. This icy accumulation will make the evening
commute hazardous, especially on secondary and untreated roadways.
These roadways will be slippery, travel with caution and allow
extra time to reach your destination this evening.

A Winter Weather Advisory remains in effect for these areas
tonight.

WIZ005-250200-
Vilas-
447 PM CST Fri Feb 24 2017

...HAZARDOUS DRIVING CONDITIONS DURING THE EVENING COMMUTE...

Light snow continues to fall across Vilas County this afternoon.
Several inches of snow that has fallen today has made area
roadways snow covered and slippery for the evening commute.
Motorists are urged to travel with caution and allow extra time to
reach your destination this evening.

A Winter Storm Warning remains in effect for these areas tonight.

Kurimski
Local storm report, Feb 24, 5:40 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
540 PM CST FRI FEB 24 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     SNOW             WAUSAU                  44.96N 89.63W
02/24/2017  M6.0 INCH        MARATHON           WI   BROADCAST MEDIA

            FROM WSAW

&&

BERSCH

Nearby

Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.